Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 77, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 25, 2009, 4:50 PM EDT. It took effect at Jul 26, 2009, 8:00 PM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2009, 4:50 PM EDT (20:50 UTC)
- In effect from
- Jul 26, 2009, 8:00 PM EDT
- Expired
- Jul 28, 2009, 10:37 AM EDT
- In force
- 39 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
476 WHUS71 KBOX 252050 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 450 PM EDT SAT JUL 25 2009 ANZ254>256-260500- /O.NEW.KBOX.SC.Y.0077.090726T1000Z-090727T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 450 PM EDT SAT JUL 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY. SOUTHWEST WINDS WILL CONTINUE ACROSS THE SOUTHERN OUTER WATERS THROUGH THURSDAY...WITH SOME GUSTS UP TO 25 KNOTS. SEAS WILL BUILD UP TO 5 TO 6 FEET LATE TONIGHT AND WILL CONTINUE THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
506 WHUS71 KBOX 260449 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1249 AM EDT SUN JUL 26 2009 ANZ254>256-261300- /O.CON.KBOX.SC.Y.0077.090726T1000Z-090727T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1249 AM EDT SUN JUL 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT MONDAY. SOUTHWEST WINDS WILL CONTINUE ACROSS THE SOUTHERN OUTER WATERS THROUGH THURSDAY...WITH SOME GUSTS UP TO 25 KNOTS. SEAS WILL BUILD UP TO 5 TO 6 FEET SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BELK
002 WHUS71 KBOX 260841 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 441 AM EDT SUN JUL 26 2009 ANZ235-237-261645- /O.EXB.KBOX.SC.Y.0077.090727T0200Z-090727T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 441 AM EDT SUN JUL 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT MONDAY. SOUTHWEST WINDS WILL CONTINUE ACROSS THE BLOCK ISLAND AND RHODE ISLAND SOUNDS THROUGH THURSDAY...WITH SOME GUSTS UP TO 25 KNOTS AT TIMES. SEAS WILL BUILD UP TO 3 TO 5 FEET SUNDAY EVENING AND CONTINUE INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-261645- /O.EXT.KBOX.SC.Y.0077.090726T1000Z-090727T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 441 AM EDT SUN JUL 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT MONDAY. SOUTHWEST WINDS WILL CONTINUE ACROSS THE SOUTHERN OUTER WATERS THROUGH THURSDAY...WITH SOME GUSTS UP TO 25 KNOTS AT TIMES. SEAS WILL BUILD UP TO 4 TO 6 FEET THIS MORNING AND LINGER INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BELK
803 WHUS71 KBOX 261450 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1050 AM EDT SUN JUL 26 2009 ANZ235-237-261600- /O.CAN.KBOX.SC.Y.0077.090727T0200Z-090727T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1050 AM EDT SUN JUL 26 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS ARE EXPECTED TO REMAIN BELOW 5 FEET THROUGH TONIGHT. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ254>256-262300- /O.EXT.KBOX.SC.Y.0077.090727T0000Z-090727T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1050 AM EDT SUN JUL 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY. PERSISTENT SOUTHWEST WINDS SHOULD ALLOW SEAS TO BUILD BETWEEN 4 AND 5 FEET TONIGHT AND CONTINUE THROUGH THE DAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
732 WHUS71 KBOX 262016 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EDT SUN JUL 26 2009 ANZ254>256-270430- /O.EXT.KBOX.SC.Y.0077.090727T0000Z-090728T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 416 PM EDT SUN JUL 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT TUESDAY. PERSISTENT SOUTHWEST WINDS SHOULD ALLOW SEAS TO BUILD BETWEEN 4 AND 6 FEET LATER THIS EVENING AND CONTINUE THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK
071 WHUS71 KBOX 270337 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1137 PM EDT SUN JUL 26 2009 ANZ254>256-271145- /O.CON.KBOX.SC.Y.0077.000000T0000Z-090728T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1137 PM EDT SUN JUL 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY. PERSISTENT SOUTHWEST WINDS SHOULD ALLOW SEAS TO BUILD BETWEEN 4 AND 6 FEET OVERNIGHT...AND CONTINUE THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BELK
208 WHUS71 KBOX 270841 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 441 AM EDT MON JUL 27 2009 ANZ235-237-271645- /O.EXB.KBOX.SC.Y.0077.090727T1600Z-090728T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 441 AM EDT MON JUL 27 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM EDT TUESDAY. PERSISTENT SOUTHWEST WINDS SHOULD ALLOW SEAS TO BUILD BETWEEN 3 AND 5 FEET LATER TODAY...CONTINUING INTO TONIGHT. SCATTERED GUSTS UP TO 25 KT ARE POSSIBLE LATER TODAY...ESPECIALLY NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-271645- /O.CON.KBOX.SC.Y.0077.000000T0000Z-090728T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 441 AM EDT MON JUL 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY. PERSISTENT SOUTHWEST WINDS SHOULD ALLOW 4 TO 6 FT SEAS TO LINGER INTO TONIGHT. PATCHY FOG WITH VISIBILITY OF 1 NM OR LESS EARLY THIS MORNING COULD PRESENT PROBLEMS WITH NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BELK
170 WHUS71 KBOX 271549 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1149 AM EDT MON JUL 27 2009 ANZ254-280000- /O.EXT.KBOX.SC.Y.0077.000000T0000Z-090728T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1149 AM EDT MON JUL 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT TUESDAY. PERSISTENT SOUTHWEST WINDS SHOULD ALLOW 4 TO 6 FT SEAS TO LINGER THROUGH TONIGHT. PATCHY FOG WITH VISIBILITY OF 1 NM OR LESS EARLY TUESDAY MORNING COULD PRESENT PROBLEMS WITH NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-280000- /O.CON.KBOX.SC.Y.0077.090727T1600Z-090728T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1149 AM EDT MON JUL 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY. PERSISTENT SOUTHWEST WINDS SHOULD ALLOW SEAS OF 3 TO 5 FEET TO CONTINUE THROUGH TONIGHT. SCATTERED GUSTS UP TO 25 KT ARE POSSIBLE LATER TODAY...ESPECIALLY NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-280000- /O.CON.KBOX.SC.Y.0077.000000T0000Z-090728T1100Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1149 AM EDT MON JUL 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY. PERSISTENT SOUTHWEST WINDS SHOULD ALLOW 4 TO 6 FT SEAS TO LINGER THROUGH TONIGHT. PATCHY FOG WITH VISIBILITY OF 1 NM OR LESS EARLY TUESDAY MORNING COULD PRESENT PROBLEMS WITH NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
542 WHUS71 KBOX 272229 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 629 PM EDT MON JUL 27 2009 ANZ235-237-254>256-280630- /O.EXT.KBOX.SC.Y.0077.000000T0000Z-090728T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 629 PM EDT MON JUL 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT TUESDAY. SEAS OF 3 TO 6 FT WILL CONTINUE ON PERSISTENT SOUTHWEST WINDS ACROSS THE ADVISORY AREA THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
916 WHUS71 KBOX 281437 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1037 AM EDT TUE JUL 28 2009 ANZ235-237-254>256-281545- /O.CAN.KBOX.SC.Y.0077.000000T0000Z-090728T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1037 AM EDT TUE JUL 28 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE SMALL CRAFT ADVISORY. SOUTHERLY SWELLS COMBINED WITH A MODEST 1 FOOT OR LESS WIND WAVE WILL PROBABLY GENERATE MAXIMUM COMBINED SEAS GENERALLY BETWEEN 3 AND 4 FEET TODAY ACROSS THE OCEAN WATERS NEARBY TO COASTAL SOUTHEAST NEW ENGLAND. PATCHY FOG MAY BRIEFLY LIMIT VISIBILITY TO 1 MORE OR LESS TODAY. $$ DRAG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 4:06 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 25, 4:06 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 406 PM EDT SAT JUL 25 2009 .SYNOPSIS... A RIDGE OF HIGH PRESSURE OVER THE ATLANTIC WILL FINALLY BRING WARM AND HUMID CONDITIONS INTO SOUTHERN NEW ENGLAND FOR MUCH OF NEXT WEEK. WHILE EXTENDED PERIODS OF DRY WEATHER ARE EXPECTED...ROUNDS OF SCATTERED SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL ALSO OCCUR AT TIMES. THIS IS ESPECIALLY TRUE DURING THE AFTERNOON/EVENING HOURS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A MID LEVEL SHORTWAVE WAS EXITING SOUTHERN NEW ENGLAND EARLY THIS MORNING. DECENT MID LEVEL DRYING SHOULD LEAD TO A DRY DAY TODAY WITH ABUNDANT SUNSHINE. COULD SEE DIURNAL FAIR WEATHER CLOUDS GIVEN THE LOW LEVEL MOISTURE FROM THE RAIN THURSDAY NIGHT INTO FRIDAY. TEMPERATURES WERE A BLEND OF THE MOS MORE HEAVILY WEIGHTED TOWARD THE HIGHER MAV GUIDANCE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... MILD AND MOIST TONIGHT WITH A LIGHT SOUTH FLOW AND DEW POINTS IN THE 60S. EXPECT SOME FOG AND STRATUS ALONG THE SOUTH COAST. DEW POINTS POINT TO LOW TEMPERATURES IN THE 60S. A COLD FRONT APPROACHING FROM THE WEST WILL PROVIDE THE TRIGGER FOR SHOWERS AND THUNDERSTORMS SUNDAY. ATMOSPHERE IS QUITE UNSTABLE... PARTICULARLY DURING THE AFTERNOON. WOULD NOT BE SURPRISED TO SEE STRONG TO POSSIBLY SEVERE THUNDERSTORMS DURING THE AFTERNOON. FOR NOW THOUGH...WILL NOT USE ENHANCED WORDING IN THE FORECAST. TEMPERATURES AGAIN A BLEND OF THE MAV AND MET GUIDANCE...MORE HEAVILY WEIGHTED TOWARD THE HIGHER MAV NUMBERS. && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY AND MONDAY NIGHT... A PARTLY SUNNY...WARM AND HUMID DAY IS EXPECTED ACROSS SOUTHERN NEW ENGLAND. SOUTHWEST SURFACE WINDS AND 850 MB TEMPERATURES AROUND +15C TO +16C SHOULD YIELD HIGH TEMPERATURES WELL INTO THE 80S ACROSS MOST OF THE REGION. THE EXCEPTION WILL BE THE IMMEDIATE SOUTH COAST/CAPE/ISLANDS WHERE IT WILL BE A FEW DEGREES COOLER BECAUSE OF MARINE INFLUENCE OFF THE OCEAN. A SHORTWAVE IS EXPECTED TO MOVE ACROSS THE REGION ON MONDAY. THIS WILL LIKELY TRIGGER ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE REGION...MAINLY IN THE AFTERNOON/EVENING. THE BULK OF THE ACTION WILL LIKELY BE ACROSS THE INTERIOR...WHICH IS SUPPORTED BY THE ENSEMBLE POPS AND INSTABILITY. A RATHER UNSTABLE ATMOSPHERE AND 0 TO 6 KM SHEAR VALUES OF 30 TO 40 KNOTS WILL ALSO BRING THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WOULD BE FOR ISOLATED WET MICROBURSTS...WITH HAIL A SECONDARY CONCERN. IN ADDITION...WITH HIGH PWAT VALUES THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING WITH ANY STORM. TUESDAY... IT LOOKS LIKE WE WILL HAVE ENOUGH UPPER LEVEL RIDGING FOR GENERALLY A DRY DAY OF WEATHER ACROSS SOUTHERN NEW ENGLAND. EXPECT PARTLY TO MOSTLY SUNNY WITH VERY WARM AND HUMID CONDITIONS. HIGHS SHOULD TOP OUT MAINLY IN THE MID TO UPPER 80S AND HIGH DEWPOINTS WILL MAKE IT FEEL UNCOMFORTABLE OUTSIDE. WEDNESDAY AND THURSDAY... A RATHER WARM AND HUMID PATTERN WILL CONTINUE. WHILE MUCH OF THE PERIOD WILL BE DRY...THE POTENTIAL FOR SCATTERED AFTERNOON/EVENING THUNDERSTORMS EXISTS ESPECIALLY ACROSS INTERIOR SOUTHERN NEW ENGLAND. THIS A RESULT OF A MOIST SOUTHWEST FLOW OF AIR AND UNSTABLE CONDITIONS ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. THEREFORE...WILL HAVE CHANCE POPS IN THE FORECAST. FRIDAY... THINGS ARE ALWAYS LOW CONFIDENCE THIS FAR OUT...BUT WE MAY SEE A TEMPORARY RELIEF IN HUMIDITY LEVELS AS DRYER AIR WORKS IN FROM THE WEST BEHIND A COLD FRONT. IT CURRENTLY LOOKS AS IF HIGH PRESSURE WILL PROVIDE FOR DRY AND PLEASANT WEATHER. SATURDAY.. A RETURN TO HUMID WEATHER MAY OCCUR SOMETIME NEXT WEEKEND AS UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE ATLANTIC REMAINS STRONG. THE GFS SHOWS THIS OCCURRING ON SATURDAY...BUT THE ECMWF HOLDS THIS OFF UNTIL SUNDAY. LOW CONFIDENCE AT THIS POINT...BUT WILL GO WITH SOME LOW CHANCE POPS FOR SHOWERS/THUNDERSTORMS BY SATURDAY AFTERNOON ALTHOUGH THIS THREAT MAY BE DELAYED UNTIL SUNDAY. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... TODAY...EXPECTING CONDITIONS TO IMPROVE TO VFR BY MID MORNING. TONIGHT...GENERALLY VFR. MVFR/IFR CONDITIONS IN LOW CLOUDS AND PATCHY FOG POSSIBLE...ESPECIALLY ALONG THE SOUTH COAST. SUNDAY...VFR. SCATTERED MVFR VSBYS AND CEILINGS IN AFTERNOON SHRA/TSRA...MAINLY WESTERN TERMINALS. OUTLOOK /MONDAY THROUGH THURSDAY/... AREAS OF PATCHY FOG AND LOW CLOUDS WILL AFFECT THE TERMINALS AT TIMES DURING THE OVERNIGHT/EARLY MORNING HOURS BRINGING PERIODS OF MVFR/IFR CONDITIONS. DURING THE LATE MORNING/AFTERNOON HOURS VFR SHOULD BE FOUND THE MAJORITY OF THE TIME...BUT SCATTERED SHOWERS/THUNDERSTORMS MAY ALSO BRING PERIODS OF MVFR/IFR CONDITIONS. && .MARINE... WINDS AND SEAS CONTINUE TO DIMINISH...AND HAVE ALREADY FALLEN BELOW 25 KT AND 5FT RESPECTIVELY. AS SUCH...HAVE DROPPED THE SMALL CRAFT ADVISORY FOR ALL OF THE COASTAL WATERS THIS MORNING. RELATIVELY LIGHT WINDS AND SEAS EXPECTED TODAY INTO SUNDAY. SOUTH WINDS INCREASE AHEAD OF A COLD FRONT SUNDAY...WHICH MAY BECOME STRONG ENOUGH TO BUILD SEAS TO 5 FT ACROSS THE OUTER SOUTH COASTAL WATERS. OUTLOOK /MONDAY THROUGH THURSDAY/... MONDAY AND TUESDAY... WNA SEA HEIGHTS MAY BE A BIT OVERDONE WITH AN INVERSION OVER THE WATERS. HOWEVER...PERSISTENT SOUTHWEST FETCH SHOULD YIELD 5 TO 6 FOOT SEAS OVER OUR SOUTHERN OUTER-WATERS SO HEADLINES WILL LIKELY BE NEEDED. IN ADDITION...EXCELLENT MIXING OVER LAND LATE MONDAY MORNING AND AFTERNOON SHOULD RESULT IN NEAR SHORE SCA WIND GUSTS AND HEADLINES WILL LIKELY BE NEEDED IN THESE LOCATIONS. AREAS OF FOG WILL REDUCE VISIBILITIES FOR MARINERS ESPECIALLY DURING THE OVERNIGHT AND EARLY MORNING HOURS. WEDNESDAY AND THURSDAY... SOUTHWEST FLOW WILL CONTINUE ACROSS OUR WATERS WITH RIDGE OF HIGH PRESSURE OVER THE ATLANTIC. 3 TO 5 FOOT SEAS MAY LINGER ACROSS OUR SOUTHERN OUTER-WATERS AT TIMES WITH PERSISTENT FETCH. IN ADDITION...AREAS OF FOG WILL REDUCE VISIBILITIES FOR MARINERS ESPECIALLY DURING THE OVERNIGHT AND EARLY MORNING HOURS. && .CLIMATE... JULY RAINFALL...OFFICIAL VALUE AS OF MIDNIGHT 7/25 BOS 5.93 ...THIS WOULD BE #9 FOR JULY. #8 FOR JULY IS 6.00 IN 2008. #1 FOR JULY IS 11.69 INCHES IN 1921. PVD 9.83 ...THIS IS #1 FOR JULY. THE PREVIOUS WETTEST JULY WAS IN 1976 WITH 8.08 INCHES OF RAIN. #10 FOR ALL MONTHS IS 10.75 INCHES IN DECEMBER 1969. BDL 8.08 ...THIS WOULD BE #4 FOR JULY SO FAR. #3 FOR JULY IS 8.20 IN 1960. #1 FOR JULY IS 11.24 INCHES IN 1938. ORH 9.17 ...THIS WOULD BE #2 FOR JULY SO FAR. #1 FOR JULY IS 11.41 INCHES IN 1938. BLUE HILL OBSERVATORY/MILTON 6.82 THROUGH 2 PM. THIS IS #9 FOR JULY SO FAR. #8 FOR JULY IS 7.31 IN 1989. #1 FOR JULY IS 11.67 IN 1938. NOTE...BLUE HILL ALSO SET A RECORD FOR PEAK WIND GUST FOR JULY 24. THE WIND GUST TOPPED OFF AT 46 MPH /40 KTS/ FROM THE NE SET AT 432 AM EDT. THE PREVIOUS RECORD WAS 41 MPH WHICH WERE SET IN BOTH 1975 /S/ AND 1977 /WSW/. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK NEAR TERM...BELK SHORT TERM...BELK LONG TERM...FRANK AVIATION...BELK/FRANK MARINE...BELK/FRANK CLIMATE...STAFF
Hazardous weather outlook, Jul 25, 4:38 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 438 AM EDT SAT JUL 25 2009 MAZ002>024-026-NHZ011-012-015-RIZ001>008-260845- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 438 AM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THERE IS A SLIGHT RISK OF SOME OF THESE STORMS BECOMING SEVERE...PARTICULARLY ACROSS WESTERN MASSACHUSETTS AND CONNECTICUT...PRODUCING LOCALIZED DAMAGING WIND GUSTS AND LARGE HAIL. SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY...MONDAY...WEDNESDAY AND THURSDAY. PATCHY DENSE FOG POSSIBLE EACH NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-260845- HARTFORD CT-TOLLAND CT-WINDHAM CT- 438 AM EDT SAT JUL 25 2009 ...AIR QUALITY ALERT IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THERE IS A SLIGHT RISK OF SOME OF THESE STORMS BECOMING SEVERE...PARTICULARLY ACROSS WESTERN MASSACHUSETTS AND CONNECTICUT...PRODUCING LOCALIZED DAMAGING WIND GUSTS AND LARGE HAIL. SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY...MONDAY...WEDNESDAY AND THURSDAY. PATCHY DENSE FOG POSSIBLE EACH NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-260845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 438 AM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING...MONDAY... WEDNESDAY AND THURSDAY. PATCHY DENSE FOG POSSIBLE EACH NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.